Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 2005, 1:01 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 1:01 PM CDT (18:01 UTC)
- Expired
- Jul 23, 2005, 1:48 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 135 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:21 PM CDT | TSTM WND GST 71 | Marshfield, WI | |
| Jul 23, 1:21 PM CDT | NON-TSTM WND DMG | 2 Sw Stratford, WI | FEW TREES DOWN |
| Jul 23, 1:25 PM CDT | TSTM WND DMG | Marshfield, WI | TREES AND POWERLINES DOWN ON HIGHWAY 13 IN MARSHFIELD. |
| Jul 23, 1:35 PM CDT | TSTM WND DMG | 2 Sw Stratford, WI | FEW TREES DOWN BETWEEN MARSHFIELD AND STRATFORD |
| Jul 23, 1:35 PM CDT | TSTM WND DMG | Spencer, WI | TREE ACROSS HIGHWAY BB |
| Jul 23, 1:35 PM CDT | TSTM WND DMG | Spencer, WI | TREE ACROSS HIGHWAY BB. |
| Jul 23, 1:40 PM CDT | TSTM WND DMG | Wisconsin Rapids, WI | TREES AND POWER LINES DOWN IN CITY. TREES AND POWER LINES WERE REPORTED DOWN ACROSS THE COUNTY. |
| Jul 23, 1:40 PM CDT | TSTM WND DMG | Wisconsin Rapids, WI | TREES AND POWER LINES DOWN IN THE CITY. TREES AND POWERLINES DOWN COUNTYWIDE. |
| Jul 23, 1:40 PM CDT | NON-TSTM WND DMG | Wisconsin Rapids, WI | TREES AND POWER LINES DOWN IN CITY. TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Jul 23, 1:50 PM CDT | TSTM WND DMG | Nekoosa, WI | 15 TO 20 POWERLINES AND SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 231802
SVRGRB
WIC073-141-231845-
/O.NEW.KGRB.SV.W.0079.050723T1801Z-050723T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
101 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN
WOOD COUNTY IN CENTRAL WISCONSIN
THIS INCLUDES THE CITY OF WISCONSIN RAPIDS
* UNTIL 145 PM CDT
* AT 1257 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
MARSHFIELD TO 14 MILES WEST OF PITTSVILLE TO 33 MILES WEST OF
BABCOCK...OR ALONG A LINE EXTENDING FROM 31 MILES WEST OF WAUSAU TO
28 MILES WEST OF WISCONSIN RAPIDS TO 49 MILES WEST OF WISCONSIN
RAPIDS...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PITTSVILLE BY 110 PM...
BABCOCK BY 120 PM...
WISCONSIN RAPIDS AND MOSINEE BY 130 PM...
THIS STORM HAS PRODUCED DAMAGING WINDS AND MAY DO SO AGAIN. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4503 9028 4480 8926 4469 8931 4468 8984
4451 8984 4450 8973 4426 8974 4426 9030
4426 9030
$$
RDM3 follow-up statements
000
WWUS53 KGRB 231814
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
113 PM CDT SAT JUL 23 2005
WIC073-141-231845-
/O.CON.KGRB.SV.W.0079.000000T0000Z-050723T1845Z/
MARATHON WI-WOOD WI-
113 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR WOOD
AND MARATHON COUNTIES...
AT 110 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MILAN TO FENWOOD
TO PITTSVILLE TO 24 MILES WEST OF BABCOCK TO 9 MILES EAST OF
RUDOLPH...OR ALONG A LINE EXTENDING FROM 29 MILES WEST OF WAUSAU TO
21 MILES SOUTHWEST OF WAUSAU TO 18 MILES WEST OF WISCONSIN RAPIDS TO
40 MILES SOUTHWEST OF WISCONSIN RAPIDS TO STEVENS POINT...MOVING EAST
AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARPIN...WISCONSIN RAPIDS...HALDER AND BIRON BY 120 PM...
THIS STORM HAS PRODUCED EXTENSIVE WIND DAMAGE IN CLARK COUNTY AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4503 9028 4480 8926 4469 8931 4468 8984
4451 8984 4450 8973 4426 8974 4426 9030
4426 9030 4465 9030
$$000
WWUS53 KGRB 231826
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
122 PM CDT SAT JUL 23 2005
WIC073-141-231845-
/O.CON.KGRB.SV.W.0079.000000T0000Z-050723T1845Z/
MARATHON WI-WOOD WI-
122 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR WOOD
AND MARATHON COUNTIES...
AT 119 PM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MILAN TO
HALDER TO VESPER TO RUDOLPH TO 15 MILES EAST OF BIRON...OR ALONG A
LINE EXTENDING FROM 21 MILES WEST OF WAUSAU TO 15 MILES SOUTHWEST OF
WAUSAU TO 7 MILES WEST OF WISCONSIN RAPIDS TO 9 MILES WEST OF STEVENS
POINT TO STEVENS POINT...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUDOLPH...PORT EDWARDS...NEKOOSA AND WISCONSIN RAPIDS BY 130 PM...
THIS IS A DANGEROUS STORM. WIND GUSTS OF OVER 70 MPH WERE REPORTED
AT THE MARSHFIELD AIRPORT...WITH REPORTS OF TREES DOWN IN
MARSHFIELD. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4503 9028 4480 8926 4469 8931 4468 8984
4451 8984 4450 8973 4426 8974 4426 9030
4426 9030 4465 9030
$$
RDM000
WWUS53 KGRB 231848
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
147 PM CDT SAT JUL 23 2005
WIC073-141-231857-
/O.EXP.KGRB.SV.W.0079.000000T0000Z-050723T1845Z/
MARATHON WI-WOOD WI-
147 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 145 PM
CDT...
...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY HAS BEEN
EXTENDED UNTIL 215 PM CDT...
LAT...LON 4503 9028 4480 8926 4469 8931 4468 8984
4451 8984 4450 8973 4426 8974 4426 9030
4426 9030 4465 9030
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:00 AM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Jul 23, 4:00 AM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT JUL 23 2005 .SHORT TERM...PCPN COVERAGE THE MAIN CHALLENGE TODAY AND TONIGHT. MAIN FEATURE FOR LATER TODAY WILL BE THE S/W WHICH IS PROGGED BY ALL MODELS TO REACH NORTHWEST WISCONSOIN LATER TODAY BEFORE TRACKING OVER NORTHERN WISCONSIN TONIGHT. BEST HEIGHT FALLS THIS EVENING COINCIDE WITH STRONG ISENT LIFT WITH THE WAA AS PW VALUES CLIMB TO AROUND 2.00 INCHES. MODELS DO DIFFER ON POSITION OF THE SURFACE WARM FRONT TODAY INTO TONIGHT. THE GFS IS SLOWER WITH THE NWD MOVEMENT...SURFACE BASE STABILITY PARAMETERS NOT IMMPRESSIVE WITH CONVECTION LIKELY TO BE THE ELEVATED VARIETY. REGARDLESS WHICH MODEL IS CORRECT...SINCE NORTHERN WISCONSIN WILL BE ABLE TO STAY NORTH OF THE WARMFRONT FOR A LONGER DURATION...BETTER OPPORTUNITY FOR SATURATING THE AIRMASS AND THEREFORE WILL INCREASE POPS TO LIKELY CAT FOR MOST OF THE CWA FOR TNT. ACKNOWLEDGE THAT CAP EDGE MAY SHIFT INTO AT LEAST CENTRAL WISCONSIN BY THIS EVENING...WHICH COULD LIMIT COVERAGE AND DEVELOPMENT OF PCPN IN THAT REGION AND MAIN AREA OF THE PCPN WILL BE OVER FAR NORTHERN WISCONSIN INTO THE UP. IF THE NAMS SOLUTION IS CORRECT WITH RESPECT TO THE SURFACE FRONT...SEVERE THREAT INCREASES DUE TO THE AVAILABLE INSTABILITY. WILL CONTINUE THE DRY FORECAST FOR SUNDAY AS UPPER HEIGHTS BUILD. GFS GUID MAX TEMPS QUITE COOLER THAN NAM AND ETA FOR THIS AFTERNOON DUE TO SLOWER MOVEMENT OF THE WARMFRONT AND PCPN ARRIVING EARLIER. WILL LOWER CURRENT LEVELS A FEW DEGREES DUE TO CURRENT TRENDS AND CLOUD COVER. FORECAST TEMP AND DEWPOINTS FOR SUNDAY PRODUCE HEAT INDICES JUST BELOW CRITERIA FOR SUNDAY...BUT WILL INCLUDE RANGE IN THE FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST CHALLENGES DURING THIS PERIOD ARE MAINLY PRECIPITATION CHANCES AND LOCATION OF A SURFACE BOUNDARY. 00Z/23RD NAM/GFS BOTH BRING QPF INTO AT LEAST THE SOUTHERN PART OF THE FORECAST AREA ON SUNDAY NIGHT DUE TO A FRONTAL BOUNDARY NEAR THE WI/IL BORDER AND SOME SHORT WAVE ENERGY MOVING ACROSS THE REGION IN RELATIVELY FLAT 500 MB FLOW. BEST CHANCE OF PRECIPITATION WILL BE IN THE SOUTHERN PART OF THE FORECAST AFTER 06Z MONDAY SO HAVE ADDED CHANCE POPS TO THAT PERIOD. HPC PREFERS GFS FOR THIS PART OF THE COUNTRY DURING THE EARLY PERIODS...SO HAVE KEPT WITH IT THROUGH SATURDAY. GFS HAS HIGH PRESSURE BUILDING INTO THE STATE ON TUESDAY SO CHANCE OF PRECIPITATION SHOULD COME TO AN END FROM NORTHWEST TO SOUTHEAST...WITH NOTHING LEFT IN THE FORECAST AREA BY TUESDAY NIGHT. HPC SURFACE SYSTEMS BASED ON 00Z/22ND MODELS HAS A CHANCE OF PCPN MOVING INTO THE AREA AS A COLD FRONT SINKS SOUTH INTO WISCONSIN. BUT 00Z/23RD GFS KEEPS THE FRONT NORTH OF THE STATE AND I HAVE THEREFORE GONE WITH A DRY FORECAST FOR THE REST OF THE PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 23, 11:45 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT JUL 23 2005 LMZ521-522-541>543-564-WIZ005-010>013-018>022-030-031-035>040-045- 048>050-073-074-241645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK SEVERE THUNDERSTORMS OVER THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST AND LAKESHORE AREAS TONIGHT. A LARGE THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST JUST NORTH OF A WARM FRONT MOVING NORTH INTO WISCONSIN THIS AFTERNOON. AT THIS TIME...IT APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE GENERALLY SOUTH OF A LINE EXTENDING FROM GREEN BAY TO RHINELANDER. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. AS THE WARM FROM CONTINUES TO MOVE NORTHWARD THIS EVENING AND TONIGHT... MORE SHOWER AND THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE FORECAST AREA. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HOT AND HUMID AIR MASS WILL SPREAD INTO WISCONSIN ON SUNDAY. THE COMBINATION OF AFTERNOON TEMPERATURES CLIMBING INTO THE 90 TO 95 RANGE...AND DEWPOINTS NEAR 70...WILL RESULT IN HEAT INDICES APPROACHING 100 DEGREES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN BY SUNDAY AFTERNOON. THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. EB WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:26 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 49 min |
| Jul 23, 1:42 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 25 min |
| Jul 23, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca, Waushara | 51 min |
| Jul 23, 2:23 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.